Jump to content

bapbarabapbap: Struggling with sexual dysfunction after quitting Effexor


bapbarabapbap

Recommended Posts

bapbarabapbap
Posted (edited)

Hello all,

I am beyond happy to find this blog to share my issue as I felt incredibly lonely with my condition and it is becoming harder to deal with my long term withdrawal symptoms. I am 31 year of female diagnosed with major depression and anxiety. 

I used Effexor 75 mg for about three years and decided to quit the medication for good about six months ago. I decreased the dosage weekly and quit at the end. The withdrawal process was very hard, especially in terms of keeping up to work.

Now, I am strugglingly with lack of sexual desire and genital arousal no matter what I do. I feel so sad for my partner as I felt very shy to actually sit down and talk about how I really don't feel any desire to have sex. So I am forcing myself to act 'normal' as I can, but my sexual dysfunction is increasing as time goes. 

 

I want to contact with people who may had similar past and found some solutions to ease this dysfunction. I really want to have my old self back.

 

Looking forward to interact with you.

Edited by Gridley
Link to post
  • Moderator
Gridley

Welcome to SA, bapbarabapbap.  I'm sorry you're suffering.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.

 

Account Settings – Create or Edit a signature.

 

The sexual symptoms you describe are quite common in withdrawal.  These symptoms are knows as PSSD, post-SSRI sexual dysfunction.  It has been our experience on this site that we all do heal from withdrawal symptoms.  It takes time and we can't predict how much time it will take. Everyone is different. 

 

Here is some information on withdrawal and the healing process.

 

 

 

 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that are single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can complete your drug signature, ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Sept 13: 9mg 

Taper is 52% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • Gridley changed the title to bapbarabapbap: Struggling with sexual dysfunction after quitting Effexor

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy